Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On totally real cubic fields with discriminant $ D<10\sp 7$


Authors: Pascual Llorente and Jordi Quer
Journal: Math. Comp. 50 (1988), 581-594
MSC: Primary 11R16; Secondary 11Y40
DOI: https://doi.org/10.1090/S0025-5718-1988-0929555-8
MathSciNet review: 929555
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The authors have constructed a table of the 592923 nonconjugate totally real cubic number fields of discriminant $ D < {10^7}$, thereby extending the existing table of fields with $ D < 5 \times {10^5}$ constructed by Ennola and Turunen [4]. Each field is given by its discriminant and the coefficients of a generating polynomial. The method used is an improved version of the method developed in [8]. The article contains an exposition of the modified method, statistics and examples. The decomposition of the rational primes is studied and the relative frequency of each type of decomposition is compared with the corresponding density given by Davenport and Heilbronn [2].


References [Enhancements On Off] (What's this?)

  • [1] I. O. Angell, "A table of totally real cubic fields," Math. Comp., v. 30, 1976, pp. 184-187. MR 0401701 (53:5528)
  • [2] H. Davenport & H. Heilbronn, "On the density of discriminants of cubic fields II," Proc. Roy. Soc. London Ser. A, v. 322, 1971, pp. 405-420. MR 0491593 (58:10816)
  • [3] B. N. Delone & D. K. Faddeev, The Theory of Irrationalities of the Third Degree, Trudy Mat. Inst. Steklov., vol. 11, 1940; English transl., Transl. Math. Monographs, vol. 10, Amer. Math. Soc., Providence, R.I., Second Printing 1978. MR 0004269 (2:349d)
  • [4] V. Ennola & R. Turunen, "On totally real cubic fields," Math. Comp., v. 44, 1985, pp. 495-518. MR 777281 (86e:11100)
  • [5] H. J. Goodwin & P. A. Samet, "A table of real cubic fields," J. London Math. Soc., v. 34, 1959, pp. 108-110. MR 0100579 (20:7009)
  • [6] P. Llorente, "Cubic irreducible polynomials in $ {{\mathbf{Z}}_p}[X]$ and the decomposition of rational primes in a cubic field," Publ. Sec. Mat. Univ. Autònoma Barcelona, v. 27, n. 3, 1983, pp. 5-17. MR 765068 (86c:11090)
  • [7] P. Llorente & E. Nart, "Effective determination of the decomposition of the rational primes in a cubic field," Proc. Amer. Math. Soc., v. 87, 1983, pp. 579-585. MR 687621 (84d:12003)
  • [8] P. Llorente & A. V. Oneto, "Cuerpos cubicos," Cursos, Seminarios y Tesis del PEAM, n. 5, Univ. Zulia, Maracaibo, Venezuela, 1980.
  • [9] P. Llorente & A. V. Oneto, "On the real cubic fields," Math. Comp., v. 39, 1982, pp. 689-692. MR 669661 (84f:12002)
  • [10] M. Schering, "Théorèmes relatifs aux formes binaires quadratiques qui représentent les mêmes nombres," Jour. de Math. (2), v. 4, 1859, pp. 253-270.
  • [11] D. Shanks, Review of I. O. Angell, "A table of totally real cubic fields," Math. Comp., v. 30, 1976, pp. 670-673. MR 0401701 (53:5528)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R16, 11Y40

Retrieve articles in all journals with MSC: 11R16, 11Y40


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1988-0929555-8
Keywords: Real cubic fields
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society